Alert archive / Georgia / Tornado Warnings in 1995

Tornado Warning 46, NWS Jacksonville, FL

November 7, 1995Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 6:50 PM EST for Glynn County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 7, 1995, 6:50 PM EST (23:50 UTC)
Expired
Nov 7, 1995, 7:30 PM EST
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 7:10 PM ESTTornado F1Brunswick, GARipped the roof and damaged Charter-By-The-Sea Hospital and lifted the roof off a convenience store in Brunswick. Structural damage was also reported to a marina.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 072351
TORJAX
GAC127-080030-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EST TUE NOV 7 1995
 
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  730 PM EST
FOR PERSONS IN THE FOLLOWING LOCATIONS ...
 
IN SOUTHEAST GEORGIA
 
   ...GLYNN COUNTY
 
AND THE ADJOINING COASTAL WATERS.
 
AT 650 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO MOVING EASTWARD THROUGH WESTERN GLYNN COUNTY. THE
PARENT HTUNDERSTORM SHOULD MOVE THOUGH BROOKMAN AND GEORGETOWN BY 705 PM
AND THEN INTO THE BRUNSWICK AND ST SIMONS ISLAND AREAS BETWEEN 705 AND
730 PM. TORNADOES HAVE OCCURRED IN SOUTHEASTERN GEORGIA THIS EVENING.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING.  AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
 
MOHLIN/SANDRIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 2:57 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Nov 7, 2:57 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EST TUE NOV 7 1995

CLDFNT WL PUSH INTO FCST AREA THIS EVENG STRONG THUNDERSTORMS DVLPNG
AS PROG.  SVR TSTMS THREAT OVR NRN 2/3 OF FCST AREA BEGINNING TO BE.
LOW CAPE COMPENSATED BY MOISTURE AND SHEAR...SQUALL LINE AND SUPERCELL
BOTH EVIDENT. ETA WAS ESPECIALLY GOOD WITH EARLIER TIMING.

WED CLEARING LATER THAN THOUGHT WITH SHWRS ENDG BY 16Z.

SSI EB 060/068 045/066 045 13730
JAX EB 063/069 046/068 052 13530
GNV EB 065/072 040/069 055 13520

WELSH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:42 PM ESTSevere Thunderstorm WarningJAXClinch33 min
Nov 7, 3:50 PM ESTSevere Thunderstorm WarningJAXJeff Davis25 min
Nov 7, 4:21 PM ESTSevere Thunderstorm WarningJAXCoffee69 min
Nov 7, 4:39 PM ESTTornado WarningJAXCoffee51 min
Nov 7, 4:57 PM ESTSevere Thunderstorm WarningJAXBacon, Ware48 min
Nov 7, 5:18 PM ESTTornado WarningJAXWare27 min
Nov 7, 5:25 PM ESTTornado WarningJAXBacon, Pierce50 min
Nov 7, 5:30 PM ESTSevere Thunderstorm WarningJAXClinch45 min
Nov 7, 5:42 PM ESTSevere Thunderstorm WarningJAXWayne48 min
Nov 7, 5:51 PM ESTTornado WarningJAXWare39 min
Nov 7, 6:04 PM ESTSevere Thunderstorm WarningJAXClinch, Echols56 min
Nov 7, 6:17 PM ESTSevere Thunderstorm WarningJAXBrantley43 min
Nov 7, 6:32 PM ESTSevere Thunderstorm WarningJAXCamden, Charlton, Glynn58 min

Nearby

Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.